I have recently read that taking high doses of vitamin A (300,000 IU a day) would produce very similar results to accutane. I get my information from aocd.org, a reliable dermatology website. I am currently trying this with good results so far. Has anyone else tried this? (I understand the risks)
But, would this method work?? Disregard the toxic effects of vitamin A, would taking high doses have the same effects as accutane? I am NOT going to do this, just wondering about it and it's similarities with accutane.
"Excessive intake of vitamin A may cause acute or chronic toxicity. "
"Chronic toxicity in older children and adults usually develops after doses of > 33,000 µg (100,000 IU)/day have been taken for months. In infants who are given 6,000 to 20,000 µg (20,000 to 60,000 IU)/day of water-miscible vitamin A, evidence of toxicity may develop within a few weeks. Birth defects have been reported in the children of women receiving 13-cis-retinoic acid (isotretinoin) for skin conditions during pregnancy (see Drugs in Pregnancy in Ch. 249).
Massive doses (50,000 to 120,000 µg or 150,000 to 350,000 IU) of vitamin A or its metabolites are given daily to persons with globular acne. Although the treatment is effective, it puts the patient at risk for vitamin A toxicity.
Although carotene is metabolized in the body to vitamin A at a slow rate, excessive ingestion of carotene does not cause vitamin A toxicity but produces carotenemia (carotene blood levels > 250 µg/dL [> 4.65 µmol/L]). This condition is usually asymptomatic but may lead to carotenosis, in which the skin (but not the sclera) becomes deep yellow, especially on the palms and soles. Carotenosis may also occur in diabetes mellitus, myxedema, and anorexia nervosa, possibly from a further reduction in the rate of conversion of carotene to vitamin A."
"Researchers are now examining a potential new risk factor for osteoporosis: an excess intake of vitamin A.
"Animal, human, and laboratory research suggest an association between greater vitamin A intake and weaker bones (33, 34). "
"What is the health risk of too much vitamin A?
Hypervitaminosis A refers to high storage levels of vitamin A in the body that can lead to toxic symptoms. There are three major adverse effects of hypervitaminosis A:
reduced bone mineral density that may result in osteoporosis (1)
"Tolerable intake, adult, 3000 ug or 10,000 IU "
Following a do it yourself vitamin A megadose regime you may want to research a do it yourself liver transplat regime.
Taking accutane is basically very similar. How often do people have serious liver problems after taking accutane..not often. There will be more people on this board reporting bad experiences with accutane because they are the very few who weren`t cleared with accutane, so they come here looking for something else to clear them and they bring their bad experiences on accutane with them